- January 17, 2014 at 4:23 am #114716
suffer-no-moreMemberTopics: 1Replies: 4
As far as I can tell my tailspin into candida started in my teens. I was taking Accutane for acne for about 1-2 years at the age of 17. I then moved to a new city and started university where I was infected with an anti-biotic resistant strain of strep throat. I was put on a very strong inter venous anti-biotic to help clear up the infection, which almost closed off my throat entirely. The combination of an exhausted liver from the Accutane and the ‘sterile’ gut from anti-biotics was the perfect breeding ground for candida!
For the past 10+ years I have been suffering and always battled through each day thinking that the symptoms I lived with everyday were things that everyone suffered from. I of course went to the doctor the odd time to see if there was anything they could do about my worst symptoms, which were gastrointestinal in nature. I was told that I likely had IBS and there was nothing they could do more me. I eventually had a biopsy and was tested for gluten intolerance; however, the result was negative even though I felt better avoiding wheat. Other symptoms included dermatitis, tiredness, anxiety, depression, weak muscles, no energy, brain fog, mood swings, itchy eyes, dry mouth, bad breath, etc.
In October 2013 I had done some online research into anti-fungals after reading about candida online. I tried a variety of things, first starting with a detox with an OTC kit (Cleanse Smart). It was a two part kit for liver detox and colon detox – it certainly helped! I was also on the candida diet at this time.
After my 1 month detox I started a very diverse self-made treatment plan of raw garlic, oil of oregano, zinc, grapefruit seed extract, biotin, vitamin D, and probiotics. I experienced the worst symptoms yet, the die-off reaction was brutal. I felt like a had the worst flu of my life and could not function. My body just shook and I couldn’t even stand I felt so terrible. I did feel somewhat better after my massive die-off and was able to start exercising for the first time in years. I stuck to my plan for about another 1 1/2 months but it just seemed that I couldn’t feel a vast improvement.
In December I went to an ND and she recommended trying HCl pills. Whether I had it all along, or if it was a result of years of candida overgrowth, I seemed to have low stomach acid. This leads to a recurring cycle of infection because any ingested pathogens can reinfect your intestines if they are not deactivated by the very low pH in your stomach. This seemed to really help my gastrointestinal symptoms of gas, bloating, diarrhea, etc. even though I was off the candida diet. I still have a myriad of other problems including skin issues, insomnia, and mood problems.
Today I went back for a follow-up visit to the ND and I am now on Candaclear Four pills (starting tomorrow). I am hoping that getting rid of the candida this time will be the final battle due to the HCl helping to prevent re-infection.
I plan to post further developments and I would appreciate any advice.February 6, 2014 at 8:58 pm #115561
suffer-no-moreMemberTopics: 1Replies: 4
So I am a couple weeks into the Candaclear Four pills and I must say that I feel much better. The pills themselves are quite intense and make you smell like garlic. They can be fairly hard on the stomach as well, so definitely eat them with food.
I cannot say that any symptom is gone 100%, but here are some that my treatment has helped so far:
I am still struggling with the following, but I must admit that on business trips I find it almost impossible to stay on a candida diet:
flaky skin (ears, scalp, etc)
Nothing Earth shattering in this update, but after the next two weeks or so of Candaclear Four, I will be moving on to some L-glutamine, omega-3 oils, and potentially more supplements. I hope to beat this still and suffer-no-more!February 7, 2014 at 12:42 am #115578
impossibleMemberTopics: 16Replies: 606
Regarding accutane and the immune system
Countering those effects
You must be logged in to reply to this topic.